MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW, T10, 3.5X18MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW, T10, 3.5X18MM; PLATE, FIXATION, BONE
Catalog Number 40-35618S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The locking screw was chosen with the fibra plate, and used.It occurred that prevented locking event.Because there might be a problem with the screw, opened a new screw of the same size.However, because could not lock it, it was not used for this screw hole, and the operation ended.
 
Additional Manufacturer Narrative
The reported event that locking screw, t10, 3.5x18mm was alleged of 'no locking effect' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much applied mechanical force during screw insertion / final tightening.The device inspection revealed the following: a close up of the returned screw, done by the microscope, shows the damages / deformations of the locking threads.Note that the entire lower thread is indeed completely ripped / broken off during insertion / final locking.The damages indicate that far too much force had been applied during final tightening.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW, T10, 3.5X18MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8210626
Report Number0008031020-2019-00002
Device Sequence Number2037892
Product Code HRS
UDI-Device Identifier04546540539434
UDI-Public04546540539434
Combination Product (Y/N)N
PMA/510(K) Number
K063875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Catalogue Number40-35618S
Device Lot Number1000294101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;